MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR H/H X-CONN INNER SCREW; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR H/H X-CONN INNER SCREW; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188341200
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
When the surgeon was doing final tightening with torque drivers the locking screw and the nut jumped out.Patient consequence? :no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the returned device showed signs of operative use as evidenced by superficial markings, with significant damage to the threads of the inner screw.It was noted that the inner set screw has its threads peeled while the inner screw drive feature is slightly damaged.The exact lot number was not legible from the set screw received; therefore, the manufacturing or receiving inspection records could not be reviewed.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.With the information provided, a definitive root cause cannot be determined.A potential root cause may be cross-threading and damaging thread during insertion.Tightening the set screw while it is cross threaded places an unexpectedly high amount of force on the threads both the inner and outer set screw threads.This can potentially result in damage and/or tearing to the threads of both the set screw and poly-axial screw.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR H/H X-CONN INNER SCREW
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7680965
Report Number1526439-2018-50642
Device Sequence Number1528245
Product Code NKG
UDI-Device Identifier10705034158679
UDI-Public(01)10705034158679
Combination Product (Y/N)N
PMA/510(K) Number
K042508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188341200
Device Catalogue Number188341200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;